Hail, Franklin
- When
- April 14, 7:18 PM EST to 7:22 PM EST
- Where
- Franklin County, Laurel
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -85.183
9 hail, 1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 14, 6:54 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT FRI APR 14 2006 .AVIATION /00Z-24Z/... TOR WATCH TO BEGIN OVER ENTIRE AREA UNTIL 06Z...WITH CURRENT THINKING OF CONVECTIVE TRENDS TO TAKE DEEPEST CONVECTION OVER ESPECIALLY SOUTHERN AND EASTERN TAF SITES. WHILE SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE...BEST CHANCE FOR WINDS GREATER THAN 50 KTS AND HAIL WILL BE IN SOUTHERN AND WESTERN TAF SITES THROUGH 04Z. AFTER ABOUT 06-07Z...EXPECT CHAIN OF CONVECTIVE COMPLEXES TO WEAKEN AND HEAD SOUTH AND EAST OF AREA...AS FRONTAL SYSTEM PUSHES INTO NORTHERN KENTUCKY AND WILL STALL OUT NEAR CVG. AFTER A BREAK IN CONVECTION FROM ABOUT 10Z-20Z...NSW WITH WINDS LESS THAN 10KTS AND HIGH CIGS...POTENTIAL EXISTS AGAIN FOR THUNDERSTORMS TO FIRE AGAIN MAINLY IN SOUTHERN TAF SITES TOWARD THE END OF THE TAF PERIOD SATRUDAY. && .PREV DISCUSSION... /ISSUED 300 PM EDT FRI APR 14 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ACTIVE SHORT TERM BEGINS WITH AREA UNDER SEVERE THUNDERSTORM WATCH #184. STRONG SHORT WAVE IN NORTHWEST UPPER FLOW IS INTERACTING WITH LOW LEVEL CONVERGENCE AND INSTABILITY TO PRODUCE CONVECTION. CURRENT AREAS OF CONCERN ARE WEST CENTRAL OHIO AND NORTHERN KENTUCKY WHERE THUNDERSTORMS HAVE RECENTLY DEVELOPED. MODELS ARE OVERESTIMATING CAPE BY ABOUT 1000 J/KG WITH RESPECT TO ILN 18Z SOUNDING. CIRRUS SHIELD FROM INDIANA CONVECTION IS LIMITING INSTABILITY...BUT UPPER DYNAMICS APPEAR STRONG ENOUGH FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO OCCUR. CHANCE FOR THUNDERSTORMS WILL CONTINUE LATE TONIGHT WHEN A FRONT DROPS SOUTH AND STALLS NEAR THE OHIO RIVER. AFTER A BRIEF PERIOD OF DRIER WEATHER EARLY SATURDAY...FRONT WILL REACTIVATE AS IT BEGINS TO LIFT BACK NORTH. THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF I-70. WHOLE AREA WILL HAVE A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AS THE FRONT CONTINUES NORTH. THUNDERSTORMS WILL BE LIKELY SUNDAY AND SUNDAY NIGHT IN INCREASING SURFACE CONVERGENCE AHEAD OF APPROACHING LOW PRESSURE. ACTIVITY MAY LINGER INTO MONDAY AS THE LOW CONTINUES SOUTHEAST. MADE LITTLE CHANGE TO PREVIOUS TEMPERATURE FORECAST. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH THE SHORT TERM. LONG TERM /MONDAY THROUGH FRIDAY/... WILL START OUT WITH LOW PRESSURE PASSING JUST SOUTH OF THE REGION ON MONDAY BUT PRECIPITATION CHANCES SHOULD DIMINISH THROUGH THE DAY. HIGH PRESSURE WILL BUILD IN FOR TUESDAY. THE NEXT SYSTEM WILL SLOWLY APPROACH THE AREA IN MIDWEEK WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASING FROM WEDNESDAY INTO THURSDAY. THIS SYSTEM WILL GRADUALLY PUSH OFF TO THE EAST ON FRIDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 139 PM EDT FRI APR 14 2006/ AVIATION /18Z-18Z/... AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUING TO MOVE EAST ACROSS INDIANA THIS AFTERNOON. THIS WILL MOVE INTO THE WESTERN SITES AROUND 19-20Z. THIS WILL ALLOW FOR BRIEF MVFR CONDITIONS. SOME TSRA ARE POSSIBLE THIS EVENING AS WELL...BUT HAVE STUCK WITH VCTS DUE TO UNCERTAINTY OF BOUNDARY LOCATION AND TIMING. FRONTAL BOUNDARY LOOKS TO LAY OUT JUST SOUTH OF INTERSTATE 70 SATURDAY. THIS WILL ALLOW FOR WNW WINDS ACROSS THE NORTHERN SITES TOMORROW AND SSW WINDS AT SOUTHERN SITES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 603 AM EDT FRI APR 14 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 603 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT EARLY MORNING THUNDERSTORMS WILL GIVE WAY TO CLEARING SKIES...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE QUICKLY. THUNDERSTORMS WILL LIKELY FIRE IN THIS UNSTABLE AIR MASS ALONG A QUASI-STATIONARY BOUNDARY THIS AFTERNOON. FOR THIS REASON THE STORM PREDICTION CENTER HAS ISSUED AN SLIGHT RISK FOR THE WHOLE DAY. THE MAIN THREAT WITH THE AFTERNOON AND EVENING STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION THROUGH THE WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED THIS AFTERNOON AND EVENING. TIPTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT FRI APR 14 2006 OHZ034-035-043-142030- SHELBY OH-AUGLAIZE OH-MERCER OH- 403 PM EDT FRI APR 14 2006 ...A STRONG THUNDERSTORM WILL AFFECT MERCER...AUGLAIZE AND NORTHERN SHELBY COUNTIES THROUGH 430 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CELINA...MOVING EAST AT 50 MPH. THIS STORM PRODUCED PEA SIZED HAIL NEAR ROCKFORD. THIS STORM WILL CONTINUE TO BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CELINA...CARTHAGENA...MONTEZUMA...MENDON...NEPTUNE...CHICKASAW... MARIA STEIN...EGYPT...BULKHEAD...ST. MARYS...NEW BREMEN AND MINSTER. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT FRI APR 14 2006 OHZ026-035-043-044-142115- SHELBY OH-LOGAN OH-AUGLAIZE OH-HARDIN OH- 429 PM EDT FRI APR 14 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARDIN...EASTERN AUGLAIZE...LOGAN AND NORTHEASTERN SHELBY COUNTIES THROUGH 515 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR JACKSON CENTER...MOVING EAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING HALF INCH HAIL AND VERY HEAVY RAIN. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLOOM CENTER...LAKEVIEW...LOGANSVILLE...RUSSELLS POINT...LEWISTOWN... MCGUFFEY...WALTON...HUNTSVILLE AND BELLE CENTER. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 510 PM EDT FRI APR 14 2006 OHZ045-046-142145- DELAWARE OH-UNION OH- 510 PM EDT FRI APR 14 2006 ...A STRONG THUNDERSTORM WILL AFFECT UNION AND DELAWARE COUNTIES THROUGH 545 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BROADWAY...MOVING EAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PHARISBURG...MAGNETIC SPRINGS...WATKINS...OSTRANDER... BELLEPOINT...DELAWARE STATE PARK...SHAWNEE HILLS...DELAWARE AND STRATFORD. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 520 PM EDT FRI APR 14 2006 OHZ055-056-065-142145- FAIRFIELD OH-FRANKLIN OH-LICKING OH- 520 PM EDT FRI APR 14 2006 ...A STRONG THUNDERSTORM WILL AFFECT LICKING...NORTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 545 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR REYNOLDSBURG...MOVING EAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SUMMIT STATION...ETNA...PATASKALA...BALTIMORE......JOHNSTOWN...KIRKERSVILLE ...ALEXANDRIA...MILLERSPORT AND FAIRFIELD BEACH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 601 PM EDT FRI APR 14 2006 OHZ056-065-142230- FAIRFIELD OH-LICKING OH- 601 PM EDT FRI APR 14 2006 ...A STRONG THUNDERSTORM WILL AFFECT LICKING AND FAIRFIELD COUNTIES THROUGH 630 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR KIRKERSVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HEBRON...BUCKEYE LAKE...GRANVILLE...HEATH...NEWARK...ST. LOUISVILLE...BROWNSVILLE...FALLSBURG AND HANOVER. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
634 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 N DELAWARE 40.34N 83.08W
04/14/2006 DELAWARE OH TRAINED SPOTTER
POWRE LINES DOWN
&&
BCThe Indianapolis radar (KIND), 97 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
9 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Golf ball to hen egg size hail fell across the northwest part of the county.
Power lines were downed.
State Route 44 was flooded just west of Connersville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499410, 5499412, 5499413, 5499411, 5499414, 5499416, 5499415, 5499417, 5499418, 5499419, 5499420.